Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

53 years old. Started severe pain in shoulder. What should I do to get relief from pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I am 53 . A few months ago my shoulder started getting painful at night... Recently it has become very painful and I find I can't lift the blanket etc. I have a cpap machine and find I can't even turn it off with my left arm. I've tried sleeping on my back or stomach, nothing is working. Thanks.
Posted Mon, 3 Sep 2012 in Bones, Muscles and Joints
Answered by Dr. Raju A.T 6 hours later

Thanks for your query.

If the pain is aggravated on moving the involved shoulder, it is a clear indicator of the joint structures or the muscles around the joint to be involved.

I suggest you to go for a trial topical pain killer like Diclofenac gel over the affected joint. Do apply the gel over and around the affected joint twice daily for three days and observe the pain.If there is a relief the condition is mainly due to muscle involvement and few more days of gel application would treat it completely.

If there is no relief then you may be needing an Xray to rule out bone and joint deformities ,you may have to consult a Orthopaedician then.

Hope I answered your query.

Wish you speedy recovery .

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor